Thyroid UK
87,457 members102,154 posts

Levo/T3 take at night?

I am on Levo/T3 and am Vitamin D deficient and take Vit D, Vit K, and magnesium glycinate.

I have taken my Thyroid meds in morning for last 25 years, but due to addition of other tablets recently am considering changing dose times.

As I am having trouble taking all of these well apart, was thinking of taking my Levo/T3 night time as others do, and Vitamin D, Vitamin K, Magnesium all together in the morning. Any thoughts?

6 Replies
oldestnewest

Magnesium can be calming and may make you too relaxed/sleepy if you take it in the morning, just something to look out for. It should be taken 4 hours away from Levo (as should Vit D).

1 like
Reply

Thank you. I think i may stick to Thyroid meds in morning, and everything else at night :)

Reply

T4 is made when we go to sleep so it is the best way to replicate what the body does naturally by taking the T4 at bedtime. It is the night hormone.

Dr Blanchard recommends dosing around evening meal time. He has a good book out on amazon. He passed away last year, but his book is an easy and worthwhile read.

T3 is the day hormone and is best taken in the first part of the day. But a little T3 may also work well taken at bedtime.

I take my T4 at bedtime and it makes a huge difference to how i feel. I take my T3 at midday approx.

The best approach is to experiment. Dosing times have a big impact on us, but some people do better dosing at specific times and others don't like it. What suits me may not suit you.

1 like
Reply

Problem being Magnesium at night, so may have to switch that to earlier in day :)

Reply

I am not sure why magnesium has to be taken away from thyroid meds. I take my T4 at bedtime as mentioned and i also use a magnesium spray, but not every day. I will only use the mag at bedtime and it has no effect on my thyroid meds at all.

I do think experimentation is the way to go and if you notice a bad reaction make a change, but if there is no negative reaction then keep doing what you are doing.

e.g, The normal advise is to take thyroid meds away from food, but this is not relevant for all people, some yes. But there are a number of patients who put weight on taking T4 and they need to take the T4 WITH food to stop this problem from continuing. This is info in Dr Blanchards book.

My main point is to experiment and see what works for you. Be brave and just try things out. Eventually you will undestand how your body interacts with the thyroid meds and other vitamins and minerals.

1 like
Reply

I am not sure why magnesium has to be taken away from thyroid meds.

The issue is not magnesium in itself - but that magnesium (and many other substances) can bind to levothyroxine. That binding results in reduced absorption of magnesium - effectively reducing your dose.

This issue can be made even more difficult by sometimes taking magnesium, sometimes not. Potentially resulting in a roller-coaster of dosing.

2 likes
Reply

You may also like...